Continuing the discussion from Cymbalta Advice!:
I have Fibromyalgia and secondary Raynauds with possible scleroderma. Among many other things lately BPV both sides due to acoustic neuritis. The bottom line is since I started on Cymbalta 30mg Qday I have had severe nausea 24/7 even wakes me at night. I have been living with this for 3 months. I take xanax to help with nauses Zofran doesnt help. I am going to stop this medicine and see if that is what is making me so sick. I cant take this constant nausea anymore all I eat are mini saltines and digestive cookies for a temporary relief. I want to just stop this instead of opening the capsules and mixing 1/2 into yogurt for 4 days! That nauseating me just the thought. Has anybody just stopped Cymbalta without tapering? I’m on such a low dose and only for 3 months! Help?
Continuing the discussion from Cymbalta Advice!:
DO NOT STOP COLD! YOU MUST TAPER!
If you do not taper your run the risk of going into Cymbalta Withdrawal Syndrome:
Cymbalta, a widely-prescribed antidepressant, has been reported to cause severe withdrawal symptoms when users attempt to stop taking the drug. Although the drug’s warning label states that symptoms of Cymbalta withdrawal “occurred at a rate greater than or equal to 1%,” recent studies have determined the symptoms to be much more frequent and severe.
Data from a study published by the Journal of Affective Disorders showed that more than 44 percent of patients who abruptly discontinue Cymbalta experience serious withdrawal symptoms, such as:
- Tingling skin sensations (paresthesia)
- Electric shock sensations (brain zaps)
Typical Cymbalta withdrawal symptoms last for several weeks after a patient stops taking the antidepressant, or are so severe as to prevent the patient from being able to stop taking the drug in the first place.
FDA Reports Severe Cymbalta Withdrawal Symptoms
The US Food and Drug Administration (FDA) has investigated Cymbalta withdrawal symptoms, and released the results of an agency study that found:
- Clinical studies of abrupt discontinuation of Cymbalta show that withdrawal occurred in 44 to 50 percent of patients
- Of patients suffering Cymbalta withdrawal symptoms, 10 percent of those were severe
- Half of the patients who reported Cymbalta withdrawal had not resolved the side effects at the end of the two week study
Patients in the FDA study displayed a wide array of physical and emotional side effects as a result of abruptly discontinuing Cymbalta use, including: suicidal thoughts, tremors, appetite changes and weight gain, insomnia, full body shaking, and tunnel vision.
The FDA’s study also pointed out that there had been “a serious breakdown at both the FDA and the manufacturer, Eli Lilly and Company, in providing adequate warnings and instructions about how to manage [the side effects],” which suggests that Eli Lilly was aware of the potential side effects from Cymbalta withdrawal, but neglected to provide the FDA and the American public with adequate warning of the risks.
YOU MUST TAPER! AND YOU MAY HAVE TO TAPER VERY SLOWLY. I was on 30mg once a day for abt 90 days, didn’t do well on it and it didn’t really help my issues. Even with tapering I went into withdrawal and it took 18 months for me to be completely free of symptoms.
BE VERY CAREFUL COMING OFF THIS MEDICATION.
Thank you for that information!!!
I’m on Cymbalta and it has help tremendously with my anxiety, depression and fibromyalgia. It also help me shed some much needed weight, 65lbs to be exact. I have other thing going on to that makes my fibromyalgia severe but I’m greatful for Cymbalta. Before taking Cymbalta I had really bad nausea, which comes with the fibromyalgia but my doctor added medical marijuana which makes dealing with the disease so much better. Don’t get me wrong I still have my bad days especially in the winter but it’s not as bad as it use to be. Don’t give up yet. How long have you been on Cymbalta?
Hi thanks for your response! I started taking Cymbalta in October of this year. After a 2 week visit to Mayo Clinic in Minnesota. I was advised to switch from Wellbutrin to Cymbalta. I always have some nausea on and off but the past several weeks it has been unbearable. Not sure if it was my Vertigo which I am having vestibular therapy for or as you well know Fibro.I too have so many other things going on. Undifferentiated connective tissue disease, had 3 1/2 parathyroids removed, neck surgery, raynauds and whatever as you well know too many to list. I have tried using medical marijuana I do have a medical card for that. Can I ask you what type of medical marijuana you use for your nausea?
I do think the Cymbalta was helping with some pain so now I am in bed with bad neck pain and christmas wrapping paper laying on the bed waitng for me to use. Have to laugh about some of this sometimes! Thanks again for your your response makes me feel i’m not alone!
Speaking from experience- if you do decide to come off Cymbalta, speak to your doctor first. I was on Cymbalta for months, and sadly I reacted badly and had to come off it. I followed the doctor’s intstructions to the letter and still had withdrawal symptoms, though they we’re bearable (just). I would hate to think how bad it would have been if I’d just stopped taking them.
Have a lovely Christmas p, I hope your pain eases soon!
I have vertigo as well it can be a pain and can also be why your nauseated all the time or it can be a little of Cymbalta. I have disc degenerative disease in my spine and have had a total of 16 surgeries for different things but I had my thyroid removed due to thyroid cancer and a parathyroid and 3 surgery on my cervical spine and 4 on my lumbar spine. I have so much metal in me I feel like the tin man when I get stiff lol.
I followed the doctors instructions by tapering the Cymbalta for 4 days and I am one happy Fibro sufferer! Never though nausea could be worse than constant pain! And weird pains at anytime else where! No more 24/7 nausea! Back on Wellbutrin it helps for depression but not really for pain. My Raynauds is worse than ever in my hands but… The Mayo Clinic suggested I start on Cardura for that, but I am so afraid of any reactions!!
I’m so glad that you’ve had a positive change!